Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 4, 2000, 7:29 PM CDT for Stutsman County, North Dakota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 4, 2000, 7:29 PM CDT (00:29 UTC)
- Expired
- Jul 4, 2000, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 131 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:15 PM CDT | Hail 1.75 | Cleveland, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 050032 SVRBIS NDC093-050115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 729 PM CDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 815 PM CDT * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHEAST OF EDMUNDS TO 5 MILES WEST OF MEDINA...OR FROM 29 MILES NORTH OF JAMESTOWN TO 33 MILES WEST OF JAMESTOWN...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MEDINA AT 735 PM CDT KENSAL...PINGREE AT 740 PM CDT CLEVELAND AT 755 PM CDT BUCHANAN...COURTENAY...WINDSOR AT 805 PM CDT ELDRIDGE AT 815 PM CDT THIS STORM PRODUCED QUARTER SIZE HAIL AT WOODWORTH AND LOCAL FLOODING IN CARRINGTON. SEEK SHELTER INDOORS ON THE LOWEST FLOOR OF YOUR HOME AS THE STORM PASSES. FLOODING IS POSSIBLE WITH THESE STORMS. STAY AWAY FROM FLOOD PRONE AREAS. LAT...LON 4731 9900 4687 9946 4683 9885 4728 9850
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:40 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 4, 3:40 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT TUE JUL 04 2000
SFC TROUGH OVER CNTRL ND HAS BEEN FOCUS OF TSTMS...WI HEAVY RAIN
REPORTS OF 2 TO 3 INCHES OF RAIN. ONE REPORT OF 1/2 INCH OF RAIN IN
UNDER 10 MINUTES. PREV ISSUED FLASH FLOOD WARNING. WL PUT FLASH
FLOOD WATCH OUT FOR TONIGHT OVER MUCH OF NORTH CENTRAL AND NWRN ND
WHERE HEAVY RAINFALL ALREADY REPORTED. MORNING SOUNDINGS INDICATED
GOOD CHC OF HEAVY RAIN FROM MOT TO BIS AND EWD. ONLY 1/2 INCH HAIL
WAS LARGEST REPORT TODAY - WET BULB ZERO WAS 11500 FT AT BIS THIS
AM. WL MENTION HEAVY RAIN CNTRL AND IN JMS AREA FOR TON. GGW WET
BULB ZERO WAS ONLY 8500 FT TODAY AND POTENTIAL FOR SEVERE TSTMS
MAINLY W OF SFC TROUGH. ISN NOW CLOSE TO CONVECTIVE TEMP OF AROUND
80 IN CLEARING SKIES THIS LAST HOUR.
THOUGHT ETA HANDLED PCPN AND UPPER SHORTWAVES THE BEST TODAY...SO
WENT WI ETA FOR WINDS AND HIGHER POPS IN THE FAR WEST WED...AND IN
THE FAR NW WED NIGHT.
IN THE EXTENDED...NEW AVN AND MRF WANT TO BUILD A H7 CAP ON
THU...BREAKING IT DOWN FRI EVE...THEN BUILDING IT BACK UP ON SAT AND
SUN. HOWEVER...WHEN COMPARED WI ETA OUT TO 60 HRS THOUGHT MRF HAD
ATMOS A BIT TOO WARM. SO...KEPT CHC OF TSTMS IN THROUGH PERIOD.
.BIS...FLASH FLOOD WATCH FAR NW AND MUCH OF N CNTRL ND
(INCLUDES DIVIDE COUNTY TO ROLETTE COUNTY ALONG CANADIAN BORDER
AND WARD...MCHENRY...AND PIERCE COUNTIES)
VINING
vThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Jul 4, 9:04 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
| Jul 4, 9:09 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 66 min |
| Jul 4, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Jul 4, 9:25 PM CDT | Tornado Warning | BIS | LaMoure | 35 min |
| Jul 4, 9:52 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 53 min |
| Jul 4, 10:06 PM CDT | Tornado Warning | BIS | Dickey, LaMoure | 54 min |
| Jul 4, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 46 min |
| Jul 4, 10:50 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 40 min |
| Jul 4, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 53 min |
| Jul 5, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.